Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Apr 12, 2012, 2:12 PM EDT for Duplin County, Jones County, North Carolina. It took effect at Apr 13, 2012, 4:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 2:12 PM EDT (18:12 UTC)
- In effect from
- Apr 13, 2012, 4:00 AM EDT
- Expired
- Apr 13, 2012, 7:27 AM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Duplin County, NC, Jones County, NC
The radar
The Morehead City radar (KMHX), 74 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WWUS72 KMHX 121812 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 212 PM EDT THU APR 12 2012 ...FROST ADVISORY TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S EARLY FRIDAY MORNING. THIS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT FOR AREAS AWAY FROM THE IMMEDIATE COAST. NCZ090-092-098-130900- /O.NEW.KMHX.FR.Y.0003.120413T0800Z-120413T1200Z/ DUPLIN-JONES-ONSLOW- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE... TRENTON...JACKSONVILLE 212 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...EARLY FRIDAY MORNING. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
369 WWUS72 KMHX 130137 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 937 PM EDT THU APR 12 2012 ...FROST ADVISORY SOUTHERN PORTION OF EASTERN NORTH CAROLINA TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S BY EARLY FRIDAY MORNING. THIS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT FOR AREAS AWAY FROM THE IMMEDIATE COAST. NCZ090-092-098-131000- /O.CON.KMHX.FR.Y.0003.120413T0800Z-120413T1200Z/ DUPLIN-JONES-ONSLOW- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE... TRENTON...JACKSONVILLE 937 PM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...EARLY FRIDAY MORNING. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
751 WWUS72 KMHX 130658 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 258 AM EDT FRI APR 13 2012 ...FROST ADVISORY SOUTHERN PORTION OF EASTERN NORTH CAROLINA EARLY THIS MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S BY EARLY THIS MORNING. THIS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT FOR AREAS AWAY FROM THE IMMEDIATE COAST. NCZ090-092-098-131200- /O.CON.KMHX.FR.Y.0003.120413T0800Z-120413T1200Z/ DUPLIN-JONES-ONSLOW- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE... TRENTON...JACKSONVILLE 258 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...EARLY FRIDAY MORNING. * IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
013 WWUS72 KMHX 131127 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 727 AM EDT FRI APR 13 2012 NCZ090-092-098-131230- /O.CAN.KMHX.FR.Y.0003.000000T0000Z-120413T1200Z/ DUPLIN-JONES-ONSLOW- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE... TRENTON...JACKSONVILLE 727 AM EDT FRI APR 13 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE BEGINNING TO RISE AND ANY FROST THAT FORMED LAST NIGHT WILL QUICKLY DISSIPATE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Apr 12, 12:30 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 12, 12:30 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1230 PM EDT THU APR 12 2012 .SYNOPSIS... COLD HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST THROUGH FRIDAY. THE HIGH WILL MOVE OFFSHORE SATURDAY AND CONTINUE TO INFLUENCE THE WEATHER THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DEEP DRY NW FLOW WILL DOMINATE TODAY WTH SFC HIGH PRES CONTINUING TO BUILD IN FROM THE WEST. EVEN WITH FULL SUN...MAX TEMPS WILL BE BLO SEASONAL NORMS...WITH LOWER TO POSSIBLY MID 60S INLAND TO UPPER 50S/NEAR 60 FOR OBX. NW WINDS WILL SLOWLY EASE AS PRES GRADIENT NEAR 20 MPH MAINLY AT THE COAST WILL CONT THRU EARLY AFTN. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... AS OF 300 AM THURSDAY...SFC HIGH CENTER EXTENDING OVER AREA WILL ALLOW GOOD RADIATIONAL COOLING CONDITIONS DURING EVENING...BUT GDNC INDICATING MODIFYING AIR MASS WITH MIN TEMPS MAINLY MID 30S AND ABOVE. GIVEN DRY AIR MASS...WENT SLIGHTLY BELOW GDNC...FOR LOWS MAINLY 34-37 AND MENTIONED PATCHY FROST FOR ALL BUT IMMEDIATE COASTAL SECTIONS. FINAL NW FLOW SHRT WV WILL MOVE IN LATE TONIGHT AND PRODUCE SOME SC-AC OVER NRN SECTIONS BY MORNING. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 245 AM THU...PERIOD WILL START OFF WITH SHORTWAVE TROUGH MOVE THROUGH THE CAROLINAS EARLY FRI. AT THIS TIME THINK JUST THIS WILL RESULT IN JUST SLIGHT INCREASE IN CLOUD COVER DUE TO DRY AND STABLE AIRMASS IN PLACE. SFC HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION FRI. TEMPS WILL CONTINUE TO MODERATE...AND WITH N/NW FLOW EXPECT HIGHS FRI IN THE LOWER/UPPER 60S. SFC HIGH PRES WILL BE CENTERED OVER THE AREA FRI NIGHT...THEN WILL SLIDE OFF THE SE COAST THROUGH THE WEEKEND AS AN UPPER RIDGE BUILDS ALOFT. UPPER RIDGING KEEPS THE STORM TRACK N OF THE AREA THROUGH TUE AND EXPECT DRY CONDITIONS TO PERSIST. S/SWLY FLOW ALLOWS FOR A SIGNIFICANT WARM UP THROUGH THE WEEKEND WITH HIGHS IN THE M70S SAT AND L/M80S SUN THROUGH WED INLAND AND ABOUT 5-10 DEGREES COOLER ALONG THE COAST. THE UPPER RIDGE SLIDES OFF THE COAST TUE AND TUE NIGHT WITH AN UPPER TROUGH APPROACHING FROM THE W ON WED BRINGING THE NEXT CHANCE OF PCPN ACROSS THE REGION. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM /18Z THURSDAY THROUGH 18Z FRIDAY/... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD WITH DRY AIRMASS PROVIDING LITTLE IF ANY OPPORTUNITY FOR DEVELOPMENT OF FOG OVERNIGHT. A MINOR SHORT WAVE TROUGH CROSSING THE AREA FRI MORNING MAY PRODUCE SCT HIGH-BASED STRATCU. .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 245 AM THU...VFR CONDITIONS WILL DOMINATE THROUGH THE EXTENDED PERIOD AS HIGH PRES WILL BUILD IN FROM THE NW THU...SETTLES OVER THE AREA FRI AND MOVES OFFSHORE SAT. GENERALLY LIGHT WINDS EXPECTED FRI AND SAT...THEN GRADIENT TIGHTENS LATE SAT INTO SUN WITH A SYSTEM PASSING WELL TO THE NORTH AND COULD SEE GUSTS TO AROUND 20 KT SUN. && .MARINE... SHORT TERM /THROUGH TONIGHT/... SMALL CRAFT ADVISORIES HAVE BEEN DISCONTINUED WITH WINDS AND SEAS DIMINISHING THROUGH AFTN AS PRES GRADIENT EASES ALONG THE COAST. WINDS WILL PERSIST IN 10-15 KT RANGE FOR MUCH OF THE MARINE AREA OVERNIGHT WITH SEAS GENERALLY 2-4 FT. LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 245 AM THU...OVERALL FAIRLY BENIGN BOATING CONDITIONS WILL BEGIN THE PERIOD. HIGH PRESSURE WILL CONTINUE OVER THE WATERS FRI RESULTING IN N/NW WINDS FRI AOB 15KT AND SEAS 2-4FT NORTH OF OCRACOKE AND 1-3FT SOUTH. WINDS WILL SLOWLY DIMINISH AND VEER THROUGH THE DAY INTO FRI NIGHT...BECOMING LIGHT AND VARIABLE FRI NIGHT INTO EARLY SAT AM. HIGH WILL MOVE OFFSHORE SAT...THEN REMAIN ANCHORED OFF THE SE COAST THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN FLOW BECOMING S/SW SAT THROUGH MON. EXPECT GENERALLY S/SW 5-15KT AND SEAS 2-3FT SAT. PRESSURE GRADIENT WILL TIGHTEN SAT NIGHT INTO MON...AS SYSTEM MOVES WELL NORTH OF THE AREA. MODELS IN GOOD AGREEMENT SHOWING SW WINDS INCREASING TO 15-25KT SUN AFTERNOON AND SUN NIGHT WITH SEAS BUILDING TO 6FT...HIGHEST LIKELY FOR THE CENTRAL WATERS. AT THIS TIME THINK SCA CONDITIONS WILL BE PROBABLE. SW WINDS LIKELY TO DIMINISH MON AS GRADIENT RELAXES SLIGHTLY...TO 10-20KT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM/BTC SHORT TERM...JBM LONG TERM...CQD AVIATION...BTC/CQD MARINE...JBM/BTC/CQD
Hazardous weather outlook, Apr 12, 7:37 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 737 AM EDT THU APR 12 2012 NCZ029-044>046-079>081-090>094-098-131145- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN- LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 737 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A COLD AIR MASS WILL BE OVER THE AREA AGAIN TONIGHT AND PATCHY FROST IS LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-131145- OUTER BANKS DARE-OUTER BANKS HYDE- 737 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-095-131145- MAINLAND DARE-CARTERET- 737 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST WILL BE POSSIBLE FOR NORMALLY COLDER INLAND SECTIONS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.